Calendula-banner-02
Review-Calendula Cream Little Pot of Wonder

Topical Steroid Withdrawal

Topical steroid withdrawal (also known as TSW or red skin syndrome) is a condition that affects people who have used topical steroids extensively and then stop using them. The body appears to go through a period of 'withdrawal' because it had become reliant upon them to manage its inflammatory response. Unfortunately, this can cause an enormous amount of inflammation, usually much worse than the original problem that the steroids were employed to manage.

Symptoms can include, severe skin sensitivity, severe redness and inflamed skin, severe shedding of skin, oozing skin, very dry skin. swelling, hair loss, fatigue, nerve pain. insomnia, night sweats and general difficulty regulating temperature, insomnia and mood swings or depression.

People with topical steroid withdrawal find it very difficult to find products that their skin can tolerate and they must be very careful to use the most gentle and simple skincare preparations.

Topical streroid withdrawal has now been recognised as a medical condition after years of campaigning by sufferers. Lyonsleaf products are regulated as cosmetics and we are not permitted to recommend their use to treat medical conditions. We can only recommend you use them to keep normal, healthy skin in good condition. So we cannot advocate the use of any of our products for sufferers of topical steroid withdrawal and, ironically, we must point sufferers to approved dermatological medicines. If you have any sort of skin problem or if you think you may have topical steroid withdrawal, we should advise that you should see a doctor or a dermatologist. We do also recommend (generally) becoming ingredient savvy, to help you make good choices whenever applying anything to your skin.

Lyonsleaf products that are rich in calendula may be used to maintain good skin barrier function of healthy skin and to hydrate and protect gently and effectively.

Lyonsleaf products are 100% natural and free from preservatives, emulsifiers and all artificial chemicals. 

Whilst we can offer little advice, we do recommend seeking out TSW bloggers and campaigners of which there are many and if you are suffering from this terrible adverse reaction, we sympathise deeply and send you our very best wishes.